MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341405
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Autoimmune Disorder (1732)
Date of Event 01/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.(b)(4).
 
Event or Problem Description
It was reported (via fda medwatch mw5097122) that a (b)(6)-year-old caucasian female patient underwent a breast reconstruction procedure with mentor memoryshape breast implant 525cc gel breast prostheses and suffered several unexplained systemic symptoms, including transverse myelitis, spinal cord c5-c6 lesion, lesions in thoracic area, chronic pain, loss of strength from waist down, loss of balance, blood pressure issues, numbness, tingling, and spasms in legs and feet.No device issue such as rupture was reported.The root cause of the patient¿s symptoms is unclear.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
On 30-mar-2024, mentor received additional information about the event.The patient is scheduled to undergo bilateral explantation on (b)(6) 2024.D6b explantation month, day, and year: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11-mar-2024, mentor received additional information about the event.It was reported that the patient is scheduled to undergo explantation.A specific explantation date was not specified.Reason for device explant and/or reoperation: autoimmune disorder.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 20-may-2024, mentor received additional information about the event: an updated explantation date ((b)(6) 2024) was reported.The patient did not have replacement breast prostheses implanted following explant surgery.An additional systemic symptom (fibromyalgia) was reported.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key11052781
Report Number1645337-2020-16177
Device Sequence Number14112505
Product Code FTR
UDI-Device Identifier00081317005360
UDI-Public00081317005360
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2019
Device Model Number3341405
Device Catalogue Number3341405
Device Lot Number6874840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer03/11/2024
Not provided
05/20/2024
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date03/25/2024
04/08/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite